I just started cytomel (5 mcg x 2) but I am having very bad headaches. I cut my pills in 4 pieces to see if the
headaches would get better but physically I seem to need the full 5 mcg to feel better. My eyes also look a little
puffy too. Has anyone had headaches from this drug and been able to work up to a higher dose eventually? I'm
also on 88 mcg of synthroid.
You are not alone! This has happened to others, male and female. Some say the headache can last 2 weeks then it goes away.
I'm male and tried 10 mcg cytomel with 112 mcg's of synthroid in March, I had a headache for three weeks and went off it. Was on 137 mcg synthroid prior to the combo. I really reacted to Cytomel, felt very hyper too.
Have been on dessicated since April, feel better. Had a slight headache on that for about 3 days, more of a wierd 'buzzing' than a headache. The only time I got a headache since then was muscle induced from my neck being wacked.
Per the other comments, we are all different. Dessicated is slowly changing my health for the better. It hard to find now , shortage should end soon we hope.
If dessicated continues to be hard to get (only two US makers, one at the moment), I might try cytomel again some day. Maybe I will adjust to it better since I've had dessicated T3 in me for a while now.
One last thing. The sudden addition of T3 in some people can give temporary hyper symptoms even thought a lab test might not show it. Heart palps can be dangerous.
anything that has a T3 active hormone can have a side effect of a mild nagging headache. If you don't see improvement within 2 weeks - if no changes of meds are done - You can call and see if your doctor would like to run tests.
Thank you all for sharing the info. I didn't know if I just needed to try and tough it out or what. I've back off of taking 5 mcg at a time and I'm doing a 1/4. Maybe I just need
to take it slowly for a couple of weeks..I haven't had the headaches with this small
dose. Hyper for me is hypo symptoms and the only other thing I've had is muscle
aches which could come from any dosage change. The more I read the more it seems
that there isn't any concrete reaction to any of these drugs. (sigh)
no, I don't have Hashi. As far as I know, when my thyroid was removed they said it
it toxic multinodular goiter. As far as cramps, mine is more like muscle tension
in my upper back and achey legs. I'v have it before when I was on ATD's before
I get that, too sometimes. It kind of feels like restless leg syndrome. I have Hashimoto's, which causes more symptoms than just hypothyroidism. I do wonder if Hashi caused your goiter? The blood tests for Hashi are TGab and TPOab. If you are a Hashi, you should still have positive antibodies even without a thyroid.
My cramping eased with Vitamin D, Yoga, Pilates, and Tai Chi.
BTW- Fifteen minutes after taking my Cytomel, I got this sharp stabbing pain in my forehead. It was gone after about five minutes. Weird.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.